MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA MINI BIOPSY FORCEPS W/O SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G53006
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved could not confirm the report.The device was returned with no sign of damage to the cups, sheath or handle.The forceps were function tested and when opening the cups there was a grinding/popping feeling in the handle/cups.The forceps closed without issues.The forceps were placed down a 1.8 bronchoscope and retro flexed.The cups opened/closed without any issues, however there was still popping/grinding feeling coming from the handle when open/close forceps.The device was sent back to the supplier for further evaluation.The supplier provided the following: "visual evaluation: the device was visually evaluated.No defects to the handle, catheter, or cups' assembly were noted.Functional evaluation: the device was functionally evaluated.During testing, with the device held in straight, u­ shaped, and two (2), eight inch (8") loop coiled positions, respectively, it was confirmed that the device operated properly when the handle was manipulated.The device opened and closed as designed.The device did not exhibit a grinding or popping sound during manipulation of the handle.The reported event for "would not close" could not be confirmed.The device history records for packaging work order (pwo) were reviewed that were manufactured in august 2019.The manufacturing records and/or final quality control (fqc) checklist did not indicate relevant defects." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "the reported issue from the user "malfunction of the cups" [unable to close] could not be confirmed.The device functioned as intended without any "grinding or popping" feeling in the handle as experienced by the customer." although the supplier could not confirm the report, it is considered confirmed based on the initial evaluation results.The cause of the grinding or popping is unknown.Prior to distribution, all captura mini biopsy forceps w/o spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure, the physician used a cook captura mini biopsy forceps w/o spike.The physician attempted a peroral gastric biopsy, but a malfunction of the cups prohibited him to do that.The biopsy was not completed but the procedure was finished.This event was not reportable at the time.Clarification was received on 15-nov-2019 noting that the malfunction of the cups meant the cups could be opened but while attempting to close the cups, the cups could not be closed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA MINI BIOPSY FORCEPS W/O SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9457578
Report Number1037905-2019-00762
Device Sequence Number2107293
Product Code PTS
UDI-Device Identifier00827002530065
UDI-Public(01)00827002530065(17)220814(10)W4250002
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model NumberG53006
Device Catalogue NumberDBF-1.8-160-S
Device Lot NumberW4250002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2019
Initial Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1